Tornadoes · United States · Florida · 2007
EF0 tornado, Andytown, Florida, May 6, 2007
This EF0 tornado ran 1.9 miles across Broward County on May 6, 2007, touching down at 7:00 PM EDT and reaching 75 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 6, 2007
- Touchdown
- 7:00 PM EDT (23:00 UTC)
- Lifted
- 7:10 PM EDT (23:10 UTC)
- On the ground
- 10 minutes
- Path length
- 1.9 miles (3.0 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- County
- Broward County
- Touchdown point
- 26.110, -80.550
- Lift-off point
- 26.090, -80.530
- Record number
- 0705061700-02
What the Weather Service recorded
Severe thunderstorms developed ahead of a late-season cold front and swept across large parts of South Florida during the evening hours of May 6th. The thunderstorms produced large hail, damaging winds and tornadoes.
Several motorists reported a tornado about 1 to 2 miles north of Alligator Alley - I-75 - between mile markers 48 and 51. No damage was reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
33 minutes of warning. NWS MFL issued a tornado warning for this county at 22:27 UTC, 33 minutes before the tornado touched down, in force until 23:15 UTC.
The county was under a severe thunderstorm watch, issued at 17:51 UTC and running to 01:05 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 17:51 UTC | 01:05 UTC | Severe Thunderstorm Watch | MFL |
| 21:15 UTC | 22:00 UTC | Severe Thunderstorm Warning | MFL |
| 21:47 UTC | 22:30 UTC | Tornado Warning | MFL |
| 22:14 UTC | 23:15 UTC | Severe Thunderstorm Warning | MFL |
| 22:27 UTC | 23:15 UTC | Tornado Warning | MFL |
| 22:58 UTC | 23:30 UTC | Tornado Warning | MFL |
| 23:22 UTC | 00:15 UTC | Tornado Warning | MFL |
| 23:37 UTC | 00:15 UTC | Severe Thunderstorm Warning | MFL |
| 00:09 UTC | 01:15 UTC | Severe Thunderstorm Warning | MFL |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 20:01 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the tornado touched down at May 6, 5:10 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 6, 5:10 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
510 PM EDT SUN MAY 6 2007
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM EDT ALL ZONES...
...DANGEROUS MARINE CONDITIONS TO IMPACT THE AREA BEGINNING LATE TONIGHT...
.DISCUSSION...VERY BUSY DAY WITH SEVERE WEATHER CONCERNS AND A
SIGNIFICANT COASTAL IMPACT EVENT EXPECTED LATE TONIGHT.
A SEVERE TSTORM WATCH IS IN EFFECT FOR ALL OF MAINLAND SOUTH
FLORIDA AND THE ADJACENT WATERS UNTIL 8 PM EDT. STORMS ARE RAPIDLY
DEVELOPING ACROSS THE AREA...WITH ALREADY A FEW SEVERE THUNDERSTORMS
ISSUED. CONCERNED ABOUT THE PULSE CELLS DEVELOPING LOCALLY...BUT
EVEN MORE CONCERNING ABOUT THE CELLS FORMING WITHIN A LINE OVER
CENTRAL FLORIDA. NAM THIS MORNING SHOWED THIS CONSOLIDATING INTO
AN MCS AND IT LOOKS LIKE THIS MAY BE TAKING SHAPE. SO WE COULD BE
DEALING WITH A MORE WIDESPREAD HAIL/WIND THREAT DURING THE EVENING
HOURS...WITH EITHER AND MCS OR LINE MOVING ACROSS THE AREA. THIS
OF COURSE WILL BE WATCHED CLOSELY. THE SEVERE THREAT WILL SUBSIDE
OVERNIGHT AS THE COLD FRONT ASSOCIATED WITH A DEVELOPING LOW OFF
THE CAROLINA COAST MOVES ACROSS THE AREA. THIS WILL ALLOW THE
ATMOSPHERE TO STABILIZE...BUT WITH STILL SOME SHOWERS MOVING IN ON
AN INCREASING NE WIND FLOW...ESPECIALLY ALONG THE ATLANTIC COAST.
MONDAY WILL BE WINDY ALONG THE ATLANTIC COAST AND BREEZY
ELSEWHERE. KEPT WINDS JUST UNDER WIND ADVISORY LEVELS...BUT
EXPECTING GUSTS TO 30 MPH. MUCH DRIER AIR WILL MOVE INTO THE
AREA...DIMINISHING THE RAIN CHANCES...SO SIDED ALONG WITH THE
GFS/NAM CONSENSUS OF A DRY DAY TOMORROW. A SPOKE OF MOISTURE
ROTATES AROUND THE LOW AS THE LOW DRIFTS W-SW AND THIS COULD
INCREASE MOISTURE A BIT LOCALLY. THUS...ADDED ISOLATED SHOWERS TO
THE ATLANTIC COAST FOR MONDAY NIGHT AND TUESDAY.
BIGGEST CONCERNS (OUTSIDE THE SEVERE WX THREAT THIS EVENING) WILL
BE WITH THE MARINE/COASTAL FCST. PLEASE SEE MARINE DISCUSSION
BELOW FOR MORE DETAILS. DUE TO THE LARGE SWELL EXPECTED TO BUILD
INTO THE LOCAL ATLANTIC WATERS TOMORROW...WILL BE ISSUING A HIGH
SURF ADVISORY FOR THE PALM BEACH...BROWARD...AND MIAMI-DADE COAST
TO BE EFFECTIVE MONDAY AFTERNOON THROUGH TUESDAY EVENING. BREAKING
WAVES HIGHER THAN 10 FEET ARE EXPECTED. THIS WILL ALSO RESULT IN
BEACH EROSION AND VERY STRONG RIP CURRENTS.
&&
.AVIATION...THUNDERSTORMS CONTINUE TO DEVELOP. APPROACHES TO ALL
TERMINALS FROM THE INTERIOR WILL BE AFFECTED. A COLD FRONT WILL
MOVE INTO S FLA THIS EVENING BRINGING CEILINGS AROUND 3500 FT TO
THE E COAST TERMINALS WITH SOME SHOWERS.
&&
.MARINE...A VERY STRONG LOW WILL DEVELOP OFF THE CAROLINA COAST
TONIGHT. THIS LOW IS EXPECTED TO SLOWLY DRIFT W-SW NEXT FEW
DAYS...WITH HIGH WINDS (POSSIBLY TO HURRICANE FORCE) ON ITS BACK
SIDE THIS SETS UP A PERFECT FETCH FOR A LARGE SWELL EVENT FOR
THE LOCAL AREA. WAVEWATCH IS NOW SHOWING A 17 FT SWELL WITH A
PERIOD OF 13 SECONDS ACROSS THE PALM BEACH WATERS AND 15 FT DOWN
THROUGH THE MIAMI-DADE WATERS...PEAKING MONDAY NIGHT AND EARLY
TUESDAY. WILL NOT GO QUITE THIS HIGH AS THE LOW POSITION COULD
CHANGE THINGS...BUT CONFIDENCE IS HIGH ENOUGH TO DRAMATICALLY
INCREASE SWELL/WAVE HGTS THIS PACKAGE. WILL MAX SWELL HEIGHTS AT
13 FT PALM BEACH COAST...WITH 7-9 FT ACROSS THE BROWARD/DADE
WATERS. APPROPRIATE SMALL CRAFT ADVISORIES CONTINUE EFFECTIVE LATE
TONIGHT FOR ALL WATERS. GALE FORCE GUSTS LOOK LIKELY FOR A
TIME...ESPECIALLY TOWARDS DAWN...WITH NAM12 SHOWING NEAR 40 KT
WINDS AT 925MB. A HIGH SURF ADVISORY WILL BE ISSUED FOR THE
ATLANTIC COAST. DO NOT FORSEE COASTAL FLOODING SINCE WINDS LOOK TO
BE OFFSHORE DURING THE PEAK OF THE SWELL MONDAY NIGHT INTO
TUESDAY.
&&
.FIRE WEATHER...RHS ARE EXPECTED TO FALL TO NEAR 35 PERCENT
OVER THE NEXT FEW DAYS AS DRIER AIR MOVES IN BEHIND THE COLD FRONT
TONIGHT...BUT AT THIS TIME DURATION OF CRITICAL RHS IS NOT
EXPECTED TO BE LONG.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 70 78 61 79 / 50 10 20 20
FORT LAUDERDALE 70 79 64 80 / 50 10 20 20
MIAMI 69 79 63 80 / 50 10 20 20
NAPLES 66 84 60 80 / 30 10 - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY FROM 2 PM MONDAY TO 8 PM EDT TUESDAY FOR
FLZ068-FLZ072-FLZ074.
AM...SMALL CRAFT ADVISORY FROM 5 AM TO 8 PM EDT MONDAY FOR AMZ630-
AMZ651-AMZ671.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM MONDAY TO 8 PM
EDT TUESDAY FOR AMZ650-AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT MONDAY
FOR AMZ610-AMZ650-AMZ670.
GM...SMALL CRAFT ADVISORY FROM 5 AM TO 12 PM EDT MONDAY FOR GMZ656-
GMZ657-GMZ676.
&&
DISCUSSION/MARINE/FIRE WEATHER..57/DG
AVIATION...65/GSHazardous weather outlook, May 6, 3:04 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 304 PM EDT SUN MAY 6 2007 FLZ063-066>075-070100- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 304 PM EDT SUN MAY 6 2007 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM FOR ALL OF SOUTH FLORIDA... ...WINDS AND SEAS TO INCREASE TONIGHT OVER LOCAL WATERS... ...ROUGH SURF CONDITIONS EAST COAST MONDAY THROUGH WEDNESDAY... ...RIP CURRENTS EAST COAST BEACHES MONDAY THROUGH THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVER MAINLAND SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING. FREQUENT LIGHTNING STRIKES WITH GUSTY WINDS, HAIL AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED. THUNDERSTORMS WILL LIKELY LAST INTO THE EVENING HOURS AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. TORNADOES: A TORNADO OR TWO MAY BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS THIS AFTERNOON AND EVENING...ESPECIALLY ANY STORM THAT FORMS ALONG THE SEA BREEZES. HAIL: STRONG INSTABILITY WILL BE IN PLACE THIS AFTERNOON INTO THIS EVENING ACROSS THE REGION...AND THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL UP TO 2 INCHES IN DIAMETER THIS AFTERNOON AND EVENING. WIND: DUE TO RELATIVELY DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 70 MPH. IN ADDITION...A COLD FRONT WILL MOVE ACROSS THE LOCAL AREA TONIGHT. AS A RESULT...NORTHEASTERLY WINDS WILL INCREASE WITH FREQUENT GUSTS OVER 30 KNOTS AND SOME GUSTS TO 40 KNOTS. THIS THREAT WILL BEGIN JUST AFTER MIDNIGHT ACROSS LAKE OKEECHOBEE AND THE NORTHERN ATLANTIC WATERS...AND SPREAD SOUTH THROUGH THE REMAINDER OF THE ATLANTIC WATERS AND THE GULF WATERS BY MORNING. FLOODING: STEERING WINDS ALOFT, THOUGH A LITTLE STRONGER TODAY, WILL STILL ALLOW LOCALLY HEAVY RAINFALL AT A FEW LOCATIONS, RESULTING IN POSSIBLE PONDING OF WATER IN LOW LYING OR POORLY DRAINED AREAS. WAVES: STRONG SUSTAINED NORTHEAST WINDS OF 20 TO 25 KNOTS WITH GUSTS OF 30 TO 40 KNOTS WILL INCREASE GULF STREAM SEAS TO 7 FEET OF HIGHER BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHEAST WINDS OF 20 TO 25 KNOTS MONDAY WILL INCREASE THE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF SOUTH FLORIDA. MODERATE TO LARGE NORTHEAST SWELLS MOVING SOUTH THROUGH THE ATLANTIC WATERS WILL ALSO KEEP THE RISK OF RIP CURRENTS ELEVATED FOR THE ATLANTIC BEACHES TUESDAY THROUGH THURSDAY. THE SWELLS WILL ALSO INCREASE THE SEAS IN THE GULF STREAM TO 10 TO 13 FEET BY MONDAY NIGHT INTO TUESDAY, BEFORE SLOWLY SUBSIDING TO LESS THAN 7 FEET BY LATE THIS WEEK. NEARSHORE SEAS WILL ALSO BUILD TO 7 TO 10 FEET DURING THIS PERIOD...ESPECIALLY ALONG THE PALM BEACH COUNTY COAST. THE SWELLS WILL ALSO INCREASE THE ROUGHNESS OF THE SURF WITH POSSIBLE MINOR BEACH EROSION AT TIMES OF HIGH TIDE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED HAIL AND GUSTY WINDS OVER 50 MPH FROM THUNDERSTORMS THIS AFTERNOON AND EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, May 6, 3:57 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 357 PM EDT SUN MAY 6 2007 FLZ066-070-062100- HENDRY FL-EASTERN COLLIER FL- 357 PM EDT SUN MAY 6 2007 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN INTERIOR AREAS OF SOUTH FLORIDA... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF IMMOKALEE TO 12 MILES NORTH OF MONROE STATION...MOVING SOUTHEAST AT 20 TO 25 MPH. SOME LOCATIONS THAT COULD BE AFFECTED ARE HENDRY CORRECTION CENTER... IMMOKALEE...KERI...BIG CYPRESS NATIONAL PRESERVE...AND ROCK ISLAND. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...HAIL UP TO DIME SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. REMEMBER A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHERN FLORIDA. BAXTER
Special weather statement, May 6, 4:17 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 417 PM EDT SUN MAY 6 2007 FLZ067-068-062100- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL- 417 PM EDT SUN MAY 6 2007 AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF NORTH PALM BEACH GENERAL AIRPORT...OR 13 MILES SOUTHEAST OF INDIANTOWN...MOVING SOUTH AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHERN FLORIDA. STRASSBERG
Special weather statement, May 6, 5:28 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 528 PM EDT SUN MAY 6 2007 FLZ063-062230- GLADES FL- 528 PM EDT SUN MAY 6 2007 ...STRONG THUNDERSTORMS MOVING SOUTH TOWARD NORTHERN GLADES COUNTY FROM SOUTH CENTRAL FLORIDA... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTH CENTRAL FLORIDA MOVING SOUTHEAST AROUND 30 MPH. SOME LOCATIONS THAT COULD BE POSSIBLE ARE BRIGHTON AND BRIGHTON SEMINOLE INDIAN RESERVATION AREA. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL UP TO DIME SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASSES. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON THESE STORMS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHERN FLORIDA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 6, 5:32 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 532 PM EDT SUN MAY 6 2007 FLZ067-062200- INLAND PALM BEACH COUNTY FL- 532 PM EDT SUN MAY 6 2007 AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PORT MAYACA...MOVING SOUTH AT 25 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHERN FLORIDA. KOB
The surface observations
Hollywood/N. Perry (HWO), 32 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:53 UTC | 84 | 66 | 130° 10 kt | 1012.2 | ||
| 22:53 UTC | 81 | 67 | 90° 9 kt | 1012.5 | ||
| 23:53 UTC | 79 | 68 | 40° 8 kt | 1014.2 | ||
| 00:27 UTC | 71.6 | 69.8 | 340° 22 kt | 33 | 1014.6 | +RA BR |
| 00:29 UTC | 71.6 | 69.8 | 330° 29 kt | 33 | 1014.6 | +RA BR |
| 00:33 UTC | 69.8 | 68 | 320° 31 kt | 36 | 1014.6 | +RA BR |
| 00:53 UTC | 71 | 69 | 320° 6 kt | 1014.9 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Miami radar (KAMX), 56 km away, was scanning. The volume nearest the touchdown began at 22:59 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:00 UTC | TORNADO | 10 W Weston | Broward, FL | SEVERAL MOTORISTS REPORT TORANDO ON THE GROUND ABOUT 1 TO 2 MILES NORTH OF I-75 BETWEEN MILE MARKER 48 AND 51 ESTIMATED AROUND 7 PM EDT. |
| 00:15 UTC | HAIL 0.75 | 3 Wsw Kendale Lakes | Miami-Dade, FL | NATIONAL HURRICANE CENTER EMPLOYEE REPORTED PENNY SIZED HAIL. |
| 00:15 UTC | HAIL 0.75 | 5 Sw Kendall | Miami-Dade, FL | NHC EMPLOYEE REPORTED PENNY SIZED HAIL. |
| 00:25 UTC | TSTM WND DMG | 25 W Sweetwater | Miami-Dade, FL | SEVERAL WOOD POWER POLES LENDING IN DIFFERENT DIRECTIONS NEAR MICCOSUKEE SCHOOL 20 MILES WEST OF KROME AVENUE ALONG US 41. |
| 00:50 UTC | TSTM WND DMG | University of Miami | Miami-Dade, FL | CONCRETE TABLES BLOWN OVER ON CAMPUS. SEVERAL CHAIRS BLOWN OVER AND RIPPED APART. STANDING WATER OF FIVE INCHES IN PARKING LOT FROM HEAVY RAINFALL. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are
The other tornadoes of May 6, 2007
15 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 6 | 2:21 AM CDT | EF1 | Montgomery, IA | 7.4 | 300 | |||
| May 6 | 2:40 AM CDT | EF2 | Cass, IA | 7.4 | 830 | $1.0 million | ||
| May 6 | 4:37 AM CDT | EF1 | Guthrie, IA | 1.2 | 50 | $50,000 | ||
| May 6 | 4:45 AM CDT | EF0 | Union, IA | 4.2 | 50 | $75,000 | ||
| May 6 | 10:20 AM CDT | EF0 | Harper, KS | 1.0 | 50 | |||
| May 6 | 4:27 PM CDT | EF0 | Barber, KS | 3.0 | 300 | |||
| May 6 | 4:33 PM CDT | EF0 | Barber, KS | 1.3 | 50 | |||
| May 6 | 4:40 PM CDT | EF0 | Barber, KS | 1.4 | 50 | |||
| May 6 | 5:10 PM CDT | EF0 | Coke, TX | 1.9 | 30 | |||
| May 6 | 5:30 PM CDT | EF0 | Reno, KS | 4.2 | 75 | |||
| May 6 | 6:00 PM CDT | EF0 | Reno, KS | 0.5 | 40 | |||
| May 6 | 6:42 PM CDT | EF0 | Irion, TX | 0.4 | 25 | |||
| May 6 | 7:50 PM CDT | EF0 | Jefferson, NE | 1.0 | 300 | |||
| May 6 | 9:23 PM CDT | EF0 | Seminole, OK | 0.2 | 20 | $40,000 | ||
| May 6 | 9:38 PM CDT | EF0 | Seminole, OK | 0.2 | 20 | $15,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.